Indiana, 2014Flooding in Indiana, January 13 to 20, 2014
January 13 to 20, 2014 · NWS PAH · 2 events in 2 counties and zones
Minor flooding occurred along the White River about mid-month. An arctic intrusion quickly retreated by the 10th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding occurred along the White River about mid-month. An arctic intrusion quickly retreated by the 10th. The combination of rainfall of one-quarter to three-quarters of an inch late on the 10th and slowly melting snow through the 13th broke up the river ice that formed during the month. This created lowland flooding along portions of the White River. Flooding along the White River was less than in December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 13, 6:42 AM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Jan 13, 6:42 AM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
542 AM CST Mon Jan 13 2014
.UPDATE...
ISSUED AT 535 AM CST MON JAN 13 2014
Updated the aviation discussion for the 12Z TAF issuance.
&&
.SHORT TERM...(Today through Wednesday night)
ISSUED AT 244 AM CST MON JAN 13 2014
With the approach of a cold front this morning, moisture and rain
chances will continue to expand northeastward mainly across the
southeast half of our CWA. As the frontal boundary crosses the
region today, rain chances will begin to decrease from west to east
this afternoon with all rain to clear the southeast corner of our
CWA around mid evening.
After a very brief respite lasting from mid evening through tonight,
yet another frontal boundary will cross the region on Tuesday.
Moisture will be somewhat limited with this system so rainfall
totals will be light at best. As the colder air overspreads the
region in the wake of this system Tuesday night, per critical
thicknesses etc., precipitation should be in the form of snow
showers over the northeast corner of our CWA. Little to no snow
accumulation expected.
Beyond that high pressure building across the region should keep
things dry through the end of the short term period. Temperatures
above normal today and tomorrow will cool to near normal by
Wednesday.
.LONG TERM...(Thursday through Sunday)
ISSUED AT 244 AM CST MON JAN 13 2014
South winds Thursday will help temperatures rebound back to
seasonal readings. Late Thursday into Thursday night, a cold front
will move through the middle Mississippi and lower Ohio valleys.
GFS shows the front moving through dry, while ECMWF brings the 0.01
inch line across southwest Indiana late Thursday night. GEM
generates on and off light QPF across the whole area Thursday
through Friday. RH time heights show very little moisture to work
with, so went with a dry forecast for now.
Colder air will work its way into the region for Friday and Friday
night, with moderating temperatures Saturday as winds shift back to
the southwest. GFS brings yet another cold front through on
Saturday, while ECMWF and GEM bring the front through Saturday
night. GFS and GEM show a dry passage, while ECMWF again takes the
0.01 inch line across southwest Indiana. Again will lean toward a
dry forecast for now.
&&
.AVIATION...
ISSUED AT 535 AM CST MON JAN 13 2014
VFR conditions expected at KCGI/KPAH/KEVV through the period. VCSH
possible at KPAH/KEVV from 15-20Z. At KOWB could see MVFR
cigs/vsbys between 16-20Z, otherwise VFR conditions should
prevail. Southwest winds at 15-20 mph gusting to 25-30 mph will
slowly subside and veer around to the west northwest aob 10 mph by
20Z, then back to southwest aob 5 mph after 09Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TREM/AVIATION...JP
LONG TERM/FIRE WX...RST
Hazardous weather outlook, Jan 13, 4:14 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
314 AM CST MON JAN 13 2014
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-140915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
314 AM CST MON JAN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Pike
- When
- January 13, 12:00 PM EST to January 19, 12:00 PM EST
- Where
- Pike County, 0.96 mi NW of Petersburg to 3.81 mi NW of Petersburg
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.511, -87.291
Minor flooding occurred along the White River. Low-lying fields and woodlands were underwater. Lowland flooding affected some Pike County roads. East of State Route 57, flooded Pike County roads included 750N, 600N, and 1000E. West of State Route 57, flooded Pike County roads included 250W, 400W, 675N, 700N, 1000W, 900W, 700W, and 775W. Low oil fields were flooded.
Flood, Gibson
- When
- January 13, 4:00 PM CST to January 20, 12:00 PM CST
- Where
- Gibson County, 1.1 mi NNW of Hazleton to 0.62 mi NNE of Hazleton
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.494, -87.540
Minor flooding occurred along the White River. Low-lying fields and woodlands were underwater. Low lying oil fields and a few low rural roads flooded. High water isolated river cabins.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, January 13, 20141 death · 1 event
- Avalanche and Heavy Snow in Montana, January 13 to 18, 20141 injured · 103 kt wind · 31 events
- High Wind in South Dakota, January 13, 201459 kt wind · 9 events
- High Wind and Strong Wind in California, January 13 to 15, 2014$6,000 · 76 kt wind · 5 events
- Winter Storm and High Wind in Alaska, January 13 to 15, 201452 kt wind · 4 events
- High Wind in North Dakota, January 13, 20144 events
- High Wind in California, January 13 to 15, 201465 kt wind · 3 events
- Winter Storm in Montana, January 13 to 14, 20143 events
- Heavy Snow in South Dakota, January 13 to 14, 20142 events
- Wildfire in California, January 13 to 31, 20141 event
- Marine Thunderstorm Wind in Gulf of Mexico, January 13, 20141 event
- High Wind in Montana, January 13, 201465 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489912, 489911.